Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 89, NWS Des Moines, IA

May 25, 20084 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 25, 2008, 10:35 PM CDT for 4 counties in Iowa. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 10:35 PM CDT (03:35 UTC)
Expired
May 25, 2008, 11:15 PM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA

What was reported inside it

TimeReportWhereRemark
May 25, 10:50 PM CDTTSTM WND DMGOskaloosa, IACANOPY BLOWN AWAY. 60 TO 70 MPH ESTIMATED WINDS.
May 25, 10:52 PM CDTTSTM WND GST 751 S Oskaloosa, IAHIGH WINDS AND VERY HEAVY RAIN WITH POWER LOSS
May 25, 10:53 PM CDTTSTM WND GST 591 N Montezuma, IA
May 25, 10:55 PM CDTTSTM WND DMGOskaloosa, IAPOWERLINES DOWN ON SOUTH 3RD ST.
May 25, 10:57 PM CDTTSTM WND GST 59Brooklyn, IA
May 25, 11:00 PM CDTTSTM WND GST 58Montezuma, IA
May 25, 11:10 PM CDTTSTM WND DMGFremont, IALARGE SHED DEMOLISHED WITH THE TIN BLOWN 3 BLOCKS. FRONT PORCH ON HOUSE DESTROYED. OTHER TREE DAMAGE ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 260336
SVRDMX
IAC099-123-125-157-260415-
/O.NEW.KDMX.SV.W.0089.080526T0335Z-080526T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JASPER COUNTY IN CENTRAL IOWA...
  POWESHIEK COUNTY IN CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1115 PM CDT.

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF OAKLAND ACRES TO BUSSEY...OR ALONG
  A LINE EXTENDING FROM 39 MILES WEST OF MARENGO TO 28 MILES WEST OF
  OTTUMWA...AND MOVING EAST AT 53 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRINNELL AIRPORT...SEARSBORO...LEIGHTON AND GRINNELL BY 1040 PM
  CDT...
  NEW SHARON AND BEACON BY 1045 PM CDT...
  UNIVERSITY PARK...OSKALOOSA...MONTEZUMA AND MALCOM BY 1050 PM
  CDT...

THIS EXTENDS THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT 
FOR PORTIONS OF JASPER AND MARION COUNTIES. GO TO A BASEMENT OR 
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE 
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE STRAIGHT LINE 
WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4150 9230 4150 9241 4116 9241 4116 9288
      4186 9324 4186 9230 4155 9229
TIME...MOT...LOC 0335Z 263DEG 46KT 4184 9276 4116 9287

$$

JUNGBLUTH
3 follow-up statements
000 
WWUS53 KDMX 260358
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 25 2008

IAC099-123-125-157-260415-
/O.CON.KDMX.SV.W.0089.000000T0000Z-080526T0415Z/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-
1057 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN MARION...MAHASKA...POWESHIEK AND EASTERN JASPER
COUNTIES...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DEEP RIVER TO 7 MILES SOUTHWEST OF
OSKALOOSA AIRPORT...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF SIGOURNEY TO 13 MILES NORTHWEST OF OTTUMWA...MOVING EAST AT 47
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FREMONT BY 1105 PM CDT...

WIDESPREAD REPORTS OF 60 TO 70 MPH WINDS HAVE COME IN WITH THESE 
STORMS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A 
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4150 9230 4150 9241 4116 9241 4116 9288
      4186 9324 4186 9230 4155 9229
TIME...MOT...LOC 0357Z 270DEG 41KT 4158 9238 4116 9254

$$

JUNGBLUTH
000 
WWUS53 KDMX 260410
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 25 2008

IAC099-125-260419-
/O.CAN.KDMX.SV.W.0089.000000T0000Z-080526T0415Z/
JASPER IA-MARION IA-
1109 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION AND EASTERN
JASPER COUNTIES IS CANCELLED...

AT 1105 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4150 9230 4150 9241 4116 9241 4117 9276
      4151 9277 4152 9276 4160 9276 4160 9277
      4171 9278 4186 9277 4186 9230 4155 9229
TIME...MOT...LOC 0409Z 270DEG 41KT 4166 9234 4117 9254

$$

IAC123-157-260415-
/O.CON.KDMX.SV.W.0089.000000T0000Z-080526T0415Z/
POWESHIEK IA-MAHASKA IA-
1109 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR MAHASKA AND POWESHIEK COUNTIES...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GUERNSEY TO 7 MILES SOUTHWEST OF
OSKALOOSA AIRPORT...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST
OF MARENGO TO 14 MILES NORTHWEST OF OTTUMWA...MOVING EAST AT 47 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FREMONT BY 1115 PM CDT...

WIDESPREAD WIND GUSTS OF 60 TO 70 MPH HAVE BEEN REPORTED WITH THESE 
STORMS...AND DOWNED  OWER LINES HAVE BEEN REPORTED IN OSKALOOSA. FOR 
YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO 
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4150 9230 4150 9241 4116 9241 4117 9276
      4151 9277 4152 9276 4160 9276 4160 9277
      4171 9278 4186 9277 4186 9230 4155 9229
TIME...MOT...LOC 0409Z 270DEG 41KT 4166 9234 4117 9254

$$

JUNGBLUTH
000 
WWUS53 KDMX 260416
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SUN MAY 25 2008

IAC123-157-260426-
/O.EXP.KDMX.SV.W.0089.000000T0000Z-080526T0415Z/
POWESHIEK IA-MAHASKA IA-
1116 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR MAHASKA AND POWESHIEK COUNTIES
HAS EXPIRED...

AT 1113 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4150 9230 4150 9241 4116 9241 4117 9276
      4151 9277 4152 9276 4160 9276 4160 9277
      4171 9278 4186 9277 4186 9230 4155 9229
TIME...MOT...LOC 0410Z 270DEG 41KT 4166 9232 4117 9253

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:03 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 25, 8:03 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SUN MAY 25 2008

.DISCUSSION...
FOCUS IS ON DEVELOPING WEATHER. AMPLE MOISTURE IN PLACE AS 70
DEGREE DEW POINTS STREAMING INTO THE CWA. SC LOW IN MN WITH A WARM
FRONT EXTENDING DOWN FM WRN MN INTO ERN IA AND A COLD FRONT FM THE
DAKOTAS INTO ERN NEB WILL SINK SE THROUGH TONIGHT. THE FRONT WILL
SETTLE SOUTH OF IA LATE MONDAY MORNING. ALL MODES OF SEVERE
WEATHER POSSIBLE WITH 4000-5000 J/KG CAPE OVER THE CWA ALONG WITH
50+ KNOTS OF SHEAR. THE CAP IS VIRTUALLY GONE AS WELL AND WITH
THE SUN BREAKING OUT THERE WILL BE RAPID DESTABILIZATION ACROSS
THE CWA WITH STORMS EXPECTED TO RAPIDLY EVOLVE AND BECOME SEVERE.
THE SCENARIO HAS NOT CHANGED IN EVOLVING A COMPLEX OF STORMS OVER
SRN IA TONGIGHT WITH AN INCREASING HEAVY RAIN THREAT AFTER THE
SEVERE EVENT THIS EVENING. AS A RESULT THE FLASH FLOOD WATCH WILL
REMAIN IN PLACE.

THE ACTIVE WEATHER PATTERN CONTINUES AS FLOW BECOMES MORE ZONAL
AND SEVERAL SHORTWAVES PUSH ACROSS THE CWA. NEXT SYSTEM HAS
ALREADY BEEN ADVERTISED FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT
THEN AGAIN MONDAY AND MONDAY NIGHT. AT THIS POINT SEVERE POTENTIAL
LOOKS DECENT FOR THE FRIDAY SYSTEM BUT THERE IS SOME QUESTION ON
TRACK AND TIMING FOR THE MONDAY SYSTEM MAKING IT DIFFICULT TO
DETERMINE ANY SEVERE POTENTIAL AT THIS POINT.

AS FOR TEMPS...A COOL DOWN IS EXPECTED IN THE WAKE OF THIS SYSTEM
WITH HIGHS DIPPING INTO THE 60S AND 70S BUT AS FLOW BECOMES
ZONAL...HIGHS SHOULD BE CLOSER TO NORMAL BY MIDWEEK.

&&

.AVIATION...26/00Z
MAIN CONCERN WILL BE WITH VERY UNSTABLE AMS IN PLACE.  KEPT MUCH OF
THE PCPN OVR THE SERN HLF OF THE TAFS AND GRADUALLY PULLED PCPN SWD
LATE TNGT INTO MON MRNG ACROSS THE SRN THIRD.  SVR WX LMTS TIME AVBL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-
CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

AVIATION...MS MAY 08
SHORT TERM/LONG TERM...FAB
Hazardous weather outlook, May 25, 8:31 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT SUN MAY 25 2008

IAZ044>050-057>062-070>075-081>086-092>097-261345-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
831 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
DAY. HOWEVER...MORE INTENSE STORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON ACROSS WESTERN IOWA. THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING TIME FRAMES. THE
STORMS ARE FORECAST TO CONSOLIDATE OVERNIGHT WITH HEAVY RAINS
ACROSS PORTIONS OF CENTRAL IOWA. SEVERAL INCHES OF NEW RAIN ARE
POSSIBLE LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR CENTRAL AND SOUTHERN IOWA TONIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THREATS FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY AND
EARLY TUESDAY AS WELL AS THURSDAY NIGHT INTO LATE FRIDAY. THE
THREAT FOR SEVERE WEATHER APPEARS LIMITED EARLY IN THE WEEK
ALTHOUGH THE POSSIBILITY OF HEAVY RAINS WILL PERSIST. SEVERE
WEATHER WILL BE POSSIBLE ON THURSDAY NIGHT INTO FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO TONIGHT.
SPOTTER MAY ALSO BE NEEDED THURSDAY NIGHT INTO FRIDAY. AN
EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR NOON TODAY.

IAZ004>007-015>017-023>028-033>039-261345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
831 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
DAY. HOWEVER...MORE INTENSE STORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON ACROSS WESTERN IOWA. THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING TIME FRAMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. SEVERE
WEATHER IS POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO TONIGHT.
SPOTTER MAY ALSO BE NEEDED THURSDAY NIGHT INTO FRIDAY. AN
EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR NOON
TODAY.

In the hours before

Local storm report, May 25, 10:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND DMG     DANA                    42.11N 94.24W
05/25/2008                   GREENE             IA   TRAINED SPOTTER

            LARGE TREES DOWNED IN DANA, IA.

&&

RK
Local storm report, May 25, 10:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND DMG     DES MOINES              41.58N 93.62W
05/25/2008                   POLK               IA   FIRE DEPT/RESCUE

            MULTIPLE POWER LINES DOWNED IN MULTIPLE LOCATIONS AND
            ARCING.

&&

RK
Local storm report, May 25, 10:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND DMG     NORWALK                 41.50N 93.68W
05/25/2008                   WARREN             IA   EMERGENCY MNGR

            NORWALK REPORTING MULTIPLE POWER LINES DOWN.

&&

RK
Local storm report, May 25, 10:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND GST     5 E MENLO               41.52N 94.31W
05/25/2008  E63 MPH          GUTHRIE            IA   TRAINED SPOTTER

&&

MS MAY 08
Local storm report, May 25, 10:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND DMG     4 S BERKLEY             41.89N 94.11W
05/25/2008                   BOONE              IA   LAW ENFORCEMENT

            POWER LINES DOWN AT 319TH AND CLOVER BOONE, COUNTY.

&&

RK
Local storm report, May 25, 10:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND GST     ANKENY                  41.72N 93.61W
05/25/2008  E60 MPH          POLK               IA   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMBS DOWNED

&&

BB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTSevere Thunderstorm WarningDMXBremer46 min
May 25, 7:15 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie45 min
May 25, 7:19 PM CDTSevere Thunderstorm WarningDMXAudubon26 min
May 25, 7:38 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Story52 min
May 25, 7:44 PM CDTTornado WarningDMXGuthrie46 min
May 25, 7:50 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer40 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin63 min
May 25, 8:02 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas43 min
May 25, 8:05 PM CDTSevere Thunderstorm WarningDMXPolk40 min
May 25, 8:11 PM CDTSevere Thunderstorm WarningDMXDallas19 min
May 25, 8:16 PM CDTTornado WarningDMXGrundy, Hardin, Marshall, Story44 min
May 25, 8:27 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy33 min
May 25, 8:29 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Taylor, Union46 min
May 25, 8:44 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor46 min
May 25, 8:46 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story44 min
May 25, 8:54 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Polk, Warren51 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningDMXGrundy, Tama47 min
May 25, 9:01 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie44 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union, Warren51 min
May 25, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison, Polk39 min
May 25, 9:25 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Polk50 min
May 25, 9:29 PM CDTSevere Thunderstorm WarningDMXTama46 min
May 25, 9:31 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold44 min
May 25, 9:31 PM CDTSevere Thunderstorm WarningDMXJasper, Polk44 min
May 25, 9:42 PM CDTSevere Thunderstorm WarningDMXPolk, Warren48 min
May 25, 9:59 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story46 min
May 25, 10:03 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion42 min
May 25, 10:12 PM CDTSevere Thunderstorm WarningDMXTama48 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
May 25, 10:20 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Hardin, Story, Webster40 min
May 25, 10:21 PM CDTFlash Flood WarningDMXTama113 min
May 25, 10:43 PM CDTSevere Thunderstorm WarningDMXMarshall, Story36 min
May 25, 10:48 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis42 min
May 25, 10:52 PM CDTTornado WarningDMXPoweshiek23 min
May 25, 11:00 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.